Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Lubbock, TX

February 26, 201112 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 26, 2011, 3:32 AM CST for 12 counties in Texas. It took effect at Feb 26, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 3:32 AM CST (09:32 UTC)
In effect from
Feb 26, 2011, 11:00 AM CST
Expired
Feb 26, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 537 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
537 m²/s²
0-3 km storm-relative helicity
660 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS84 KLUB 260932
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
332 AM CST SAT FEB 26 2011

TXZ021>023-027>029-033>035-039>041-270000-
/O.UPG.KLUB.FW.A.0006.110226T1700Z-110227T0000Z/
/O.NEW.KLUB.FW.W.0004.110226T1700Z-110227T0000Z/
/O.CON.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
332 AM CST SAT FEB 26 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE...CENTRAL
SOUTH PLAINS AND WESTERN SOUTH PLAINS FOR RELATIVE HUMIDITY VALUES
BELOW 15 PERCENT...20 FOOT WINDS AT OR GREATER THAN 20 MPH AND A
HIGH FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING FOR THE EXTREME SOUTHERN 
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE TO RELATIVE
HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS AT OR
GREATER THAN 20 MPH AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT
THE 20-FOOT LEVEL BY THIS AFTERNOON. BREEZY WINDS COMBINED WITH
DRY CONDITIONS AND TEMPERATURES 10 TO 20 DEGREES ABOVE
NORMAL...WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15
PERCENT BY THIS AFTERNOON. SUCH WINDS...WARM TEMPERATURES AND DRY
AIR WILL COMBINE WITH CURED GRASSES TO RESULT IN A RISK OF WIND 
DRIVEN WILDFIRES.

A MORE DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS
PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON
SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW
15 PERCENT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024>026-030>032-036>038-042>044-270000-
/O.CON.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
332 AM CST SAT FEB 26 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS DUE TO RELATIVE HUMIDITY VALUES AT OR
BELOW 15 PERCENT...20 FOOT WINDS AT OR GREATER THAN 20 MPH AND AN
EXTREME FIRE DANGER...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

A DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS A
STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE.
EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY
ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
659 
WWUS84 KLUB 262136
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CST SAT FEB 26 2011

TXZ021>023-027>029-033>035-039>041-270000-
/O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/
/O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
/O.CON.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
336 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND SOUTH PLAINS
FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT
WINDS OF 20 MPH OR GREATER AND A VERY HIGH FIRE DANGER... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS
THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20
FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE LATE
AFTERNOON HOURS TODAY BEFORE WINDS SUBSIDE BELOW CRITICAL LEVELS
EARLY THIS EVENING.

A MORE DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS
PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON
SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15
PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ024>026-030>032-036>038-042>044-270000-
/O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/
/O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
336 PM CST SAT FEB 26 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS
THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20
FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS A
STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE.
EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG
WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
940 
WWUS84 KLUB 270018
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CST SAT FEB 26 2011

TXZ021>023-027>029-033>035-039>041-271100-
/O.EXP.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/
/O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
618 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY
FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL...
RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE
DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY...

...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY.

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO
WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS
TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY
DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY
AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE
FOR DAMAGING AND LIFE THREATENING WILDFIRES. 

FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING
IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL
IMPACT ONGOING FIRES MONDAY MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A
REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. 

&&

$$

TXZ024>026-030>032-036>038-042>044-271100-
/O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
618 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
SUNDAY FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT 
LEVEL...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME
FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY...

...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
SUNDAY. 

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO
WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS
TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY
DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY
AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE
FOR DAMAGING AND LIFE THREATENING WILDFIRES. 

FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING
IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT
WILL IMPACT ONGOING FIRES MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A
REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:16 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 26, 3:16 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
316 AM CST SAT FEB 26 2011

.SHORT TERM...
MAIN FOCUS FOR THE SHORT TERM PERIOD WILL BE WELL ABOVE NORMAL TEMPS
AND BREEZY SOUTHWESTERLY SFC WINDS...LEADING TOWARDS CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON.

PACIFIC UA LOW CONTINUED TO DIG SSE ACROSS NORTHERN CALIFORNIA
INDUCING SLIGHT SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING
CLOSER TO HOME AT THE SFC...A BACKDOOR COLD FRONT THAT HAS BEEN
LINGERING ACROSS/NEAR THE SOUTH PLAINS SINCE YESTERDAY...HAS ALMOST
CLEARED THE CWA EXCEPT FOR PERHAPS THE FAR SOUTHWESTERN ZONES. LOW
CLOUDS AND FOG HAVE CONTINUED TO TRANSLATE SOUTH ACROSS THE
SOUTHEASTERN TEXAS PANHANDLE...WHERE FORECAST MODELS HINT AT THE LOW
LEVEL MOISTURE TRANSLATING ACROSS CENTRAL...SOUTHERN AND
SOUTHEASTERN ZONES...WHERE IT COULD BE A CLOSE CALL AT KLBB. BY
MID-MORNING THE LOW CLOUDS AND FOG WILL SCOUR OUT AND THE
AFOREMENTIONED FRONTAL BOUNDARY WILL RETREAT NORTHEAST AND LINGER
ACROSS THE SOUTHEASTERN TEXAS PANHANDLE/NORTHEASTERN SOUTH PLAINS
THROUGHOUT THE DAY TIME HOURS...THUS MAINTAINING AN UPSLOPE WIND
COMPONENT AND SLIGHTLY COOLER TEMPS /UPPER 60S TO LOWER 70S/.
CONCURRENTLY...A SFC LEE TROUGH WILL BECOME ESTABLISH NW OF THE
REGION AND INDUCE BREEZY SOUTHWESTERLY SFC WINDS PARTICULARLY ACROSS
LOCALES ON THE CAPROCK. MODEL SOUNDINGS DISPLAYED THE POTENTIAL TO
MIX WINDS AOA 700 MB DOWN TO THE SFC. HOWEVER THE PROGGED 700 MB JET
MAX APPEARS MOST FAVORABLE ACROSS THE PANHANDLES. ALBEIT
SOUTHWESTERLY SFC WIND SPEEDS OF 20 TO 25 MPH COMBINED WITH DRY
FUELS AND WELL ABOVE AVG TEMPS /10 TO 20 DEGREES ABOVE
NORMAL/...WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ON THE
CAPROCK. AS A RESULT..HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH
TO A RED FLAG WARNING. FOR FURTHER INFORMATION...PLEASE REFER TO
THE FIRE WEATHER DISCUSSION BELOW.

TONIGHT...WIND SPEEDS ARE ANTICIPATED TO DECLINE TO AOA 10 KTS AS
THE PRESSURE GRADIENT RELAXES ACROSS THE REGION. PASSING FEW-SCT
UPPER LEVEL CLOUD DECKS AND A SLIGHT WIND WILL KEEP OVERNIGHT
TEMPS IN THE MID TO UPPER 30S TO LOWER 40S. BY EARLY SUNDAY
MORNING...THE AFOREMENTIONED PACIFIC UA LOW WILL BE ACROSS WESTERN
ARIZONA WITH SW FLOW ALOFT BECOMING MORE DEFINED ACROSS THE SOUTHERN
PLAINS. THE RETREATING/LINGERING BOUNDARY APPEARS TO HANG AROUND THE
FAR SOUTHEASTERN TEXAS PANHANDLE WITH HINTS OF RETURNED LOW LEVEL
MOISTURE ACROSS THE AFOREMENTIONED AREA AND ACROSS THE FAR SE ZONES
/AS THE LLJ INCREASES TO 35 TO 40 KTS/. HOWEVER...THE BEST MOISTURE
APPEARS TO BE MAINTAINED SOUTH AND EAST OF THE CWA...AS MODEL
SOUNDINGS EXHIBITED LACK OF LOW CLOUDS AND FOG POTENTIAL.

&&

.LONG TERM...
MODELS IN PRETTY GOOD AGREEMENT WITH SUNDAYS WIND STORM WITH THE
EXCEPTION OF THE WRF-NAM WHICH APPEARS TO BE WAY TOO SLOW WITH THE
UPPER LEVEL LOW/TROUGH. MODELS CONTINUE TO INDICATE A 700 MB JET
STREAK OF 55 TO 65 KT MAGNITUDE PROGRESSING FROM WEST TO EAST
ACROSS THE FCST AREA PRIMARILY DURING THE AFTN HOURS. MIXING TO
AROUND 600 MB AND DOWNWARD MOTION SUGGEST EFFICIENT TRANSPORT OF
HIGH MOMENTUM AIR TO THE SFC AND CONTINUING TO SUPPORT IDEA OF A
HIGH WIND EVENT. MAIN EVENT APPEARS TO BE BETWEEN 18Z AND 00Z
FOCUSING MAINLY ON THE CAPROCK BUT MOVING OFF THE CAPROCK AROUND
00Z. HIGH WIND WATCH WILL BE CARRIED FORWARD THIS FCST CYCLE.

REMAINDER OF THE FCST LOOKS FAIRLY QUIET WITH SOME MAJOR
DIFFERENCES AMONGST THE MODELS LATE IN THE PERIOD. ZONAL FLOW
THROUGH MOST OF THE PERIOD SHOULD RESULT IN WARM AND PERIODICALLY
BREEZY CONDITIONS AFTER COLD AIR BEHIND SUNDAYS UPPER SYSTEM
SHIFTS EWD. HOWEVER THE COLD AIR WILL NOT BE TOO FAR TO THE NORTH
AND NORTHEAST OF THE FCST AND COULD MAKE AN INTRUSION INTO THE
FCST AREA /AT THIS TIME WEDNESDAY AND FRIDAY LOOKING MOST
PROBABLE/.

DIFFERENCES LATE IN THE PERIOD REVOLVE AROUND AMPLITUDE OF AN
UPPER LEVEL TROUGH PROGGED ACROSS THE AREA. PREVIOUS ECMWF RUNS
WERE AN OUTLIER WITH A MUCH STRONGER CLOSED SYSTEM THAN THE RATHER
LOW AMPLITUDE OPEN WAVE OF THE GFS. 00Z ECMWF HAS TRENDED STRONGLY
TOWARD THE GFS AND WILL MAINTAIN DRY FCST AS A RESULT.

&&

.FIRE WEATHER...
BREEZY SOUTHWESTERLY WINDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO
SOAR INTO THE MID TO UPPER 70S TO LOWER 80S ACROSS THE SOUTHWESTERN
TEXAS PANHANDLE...CENTRAL...WESTERN AND SOUTHWESTERN SOUTH
PLAINS...WHICH IS 10 TO 20 DEGREES ABOVE NORMAL. AS A
RESULT...RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS.
THUS...BREEZY DOWNSLOPING WINDS COMBINED WITH THE FILTERING OF DRIER
AIR AND LOW RELATIVE HUMIDITY VALUES WILL SUPPORT CRITICAL FIRE
WEATHER CONDITIONS. WITH WINDS AT THE 20-FOOT LEVEL RANGING BETWEEN
20 TO 25 MPH COMBINED WITH CRITICALLY DRY FUELS...THE UPGRADE OF THE
FIRE WEATHER WATCH TO A REDFLAG WARNING ACROSS LOCALES ON THE
CAPROCK APPEARS VALID.

SUNDAYS EVENT CONTINUES TO LOOK LIKE A HIGH END ONE AS WINDS
INCREASE TOWARD 35 MPH AT THE 20-FOOT LEVEL AND RH VALUES DROP
BELOW 15 PERCENT. SOME CONCERN ABOUT RH STAYING CLOSER TO 20 PCT
NEAR THE NM LINE WHERE TEMPS MAY ONLY WARM TO THE LOWER 60S. STILL
UNCERTAIN HOW MUCH COLD ADVECTION AND DOWNSLOPING WILL COUNTERACT
EACH OTHER. FOR NOW FCST CLOSE ENOUGH TO JUSTIFY KEEPING FIRE
WEATHER WATCH AREA WIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        72  33  60  25  62 /   0   0   0   0   0
TULIA         73  36  68  30  62 /   0   0   0   0   0
PLAINVIEW     74  36  70  31  63 /   0   0   0   0   0
LEVELLAND     78  37  69  31  66 /   0   0   0   0   0
LUBBOCK       80  37  72  33  66 /   0   0   0   0   0
DENVER CITY   81  38  67  29  65 /   0   0   0   0   0
BROWNFIELD    81  39  71  32  67 /   0   0   0   0   0
CHILDRESS     70  41  77  37  64 /   0   0   0   0   0
SPUR          80  43  78  36  65 /   0   0   0   0   0
ASPERMONT     82  47  83  38  66 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 11 AM CST THIS MORNING THROUGH THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041.

&&

29/07
Hazardous weather outlook, Feb 25, 3:03 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
303 PM CST FRI FEB 25 2011

TXZ021>044-262115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
303 PM CST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND EVENT IS EXPECTED ACROSS THE AREA SUNDAY. A HIGH WIND
WATCH HAS BEEN ISSUED. ADDITIONALLY...BLOWING DUST MAY RESTRICT
VISIBILITIES AT TIMES.

LOW END FIRE WEATHER CONDITIONS MAY BE MET ACROSS AREAS WEST OF
THE I-27 CORRIDOR SATURDAY WHILE A SIGNIFICANT FIRE WEATHER EVENT
IS POSSIBLE AREAWIDE SUNDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR BOTH DAYS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:36 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more36 hr
Feb 26, 3:37 PM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more29 hr
Feb 26, 3:37 PM CSTWind AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more29 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.